MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-009
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 9mm amplatzer septal occluder was chosen for implant using a 8f amplatzer trevisio intravascular delivery system.During the procedure, the cobra device deformation occurred while expanding the device within the patient's anatomy.The device was removed from the patient's anatomy prior to being released from the delivery cable.A new 9mm amplatzer septal occluder was chosen using the same delivery system, a cobra device deformation occurred again.The deformed device were retrieved outside the patient prior to release from the delivery cable.It was observed that a thrombus had developed on the 8f delivery system.The thrombus did not have unusual or fiber like appearance.It was noted that the sheath was in the patient for a significant period of time due to the deformations.The activated clotting time (act) level was noted as 250 during the procedure, however it was noted that it was difficult to prolong and additional heparin was administered.The patient did not have any hematological disorders or systemic illness to contribute to the hypercoagulability.The procedure was completed using an 8mm amplatzer septal occluder and new deliver system.It was reported that there was no clinically significant delay throughout the procedure and the patient remained hemodynamically stable throughout the procedure.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.One photo was received from the field showing the deformation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 9mm amplatzer septal occluder was chosen for implant using an 8f amplatzer trevisio intravascular delivery system.During the procedure, the cobra device deformation occurred while expanding the device within the patient's anatomy.The device was removed from the patient's anatomy prior to being released from the delivery cable.A new 9mm amplatzer septal occluder was chosen using the same delivery system, a cobra device deformation occurred again.The deformed device were retrieved outside the patient prior to release from the delivery cable.It was observed that a thrombus had developed on the 8f delivery system.The thrombus did not have unusual or fiber like appearance.It was noted that the sheath was in the patient for a significant period of time due to the deformations.The activated clotting time (act) level was noted as 250 during the procedure, however it was noted that it was difficult to prolong and additional heparin was administered.The patient did not have any hematological disorders or systemic illness to contribute to the hypercoagulability.The procedure was completed using an 8mm amplatzer septal occluder and new deliver system.It was reported that there was no clinically significant delay throughout the procedure and the patient remained hemodynamically stable throughout the procedure.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23214020
Report Number2135147-2025-05678
Device Sequence Number8853645
Product Code MLV
UDI-Device Identifier00811806010069
UDI-Public(01)00811806010069(17)271231(10)8864624
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-009
Device Catalogue Number9-ASD-009
Device Lot Number8864624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F TREVISIO DS (10524643,9-ATV7F45/80).
Patient Age87 YR
Patient SexFemale
Patient Weight48 KG